Alert archive / Washington / Red Flag Warnings in 2023

Red Flag Warning 5, NWS Spokane, WA

July 23, 202313 counties in Washington; 5 counties in Idaho

NWS Spokane, WA issued this red flag warning at Jul 23, 2023, 1:49 PM PDT for 13 counties in Washington; 5 counties in Idaho. It took effect at Jul 24, 2023, 1:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2023, 1:49 PM PDT (20:49 UTC)
In effect from
Jul 24, 2023, 1:00 PM PDT
Expired
Jul 24, 2023, 11:00 PM PDT
In force
10 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Columbia County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 15 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2023-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2023-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2703 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WWUS86 KOTX 232049
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
149 PM PDT Sun Jul 23 2023

...GUSTY WINDS AND DRY CONDITIONS MONDAY...

.A cold front will approach Monday afternoon and sweep through 
Monday evening and night. Southwest winds will increase through 
the day becoming gusty Monday afternoon and evening with gusts of 
25 to 35 mph. Temperatures Monday afternoon will climb into the 
upper 80s to low 90s with RH values in the teens to lower 
twenties. The cold front will bring a 10-15% chance for sprinkles 
Monday night. There is a 10% chance for isolated lightning 
strikes, mainly zone 709, eastern 708, and zone 101 Monday night. 
Gusty winds and dry conditions will continue on Tuesday with 
temperatures cooling into the mid 70s to lower 80s.

IDZ101-WAZ701-708-709-241400-
/O.UPG.KOTX.FW.A.0005.230724T2000Z-230725T0600Z/
/O.NEW.KOTX.FW.W.0005.230724T2000Z-230725T0600Z/
Northern and Central Idaho Panhandle (Zone 101)-
Foothills of Northeast Washington (Zone 701)-
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
149 PM PDT Sun Jul 23 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN COLUMBIA BASIN
INCLUDING PALOUSE AND SPOKANE AREA...LOWER PALOUSE AND SNAKE RIVER
AREA...AND THE IDAHO PANHANDLE...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 11 PM PDT Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area: Fire Weather Zone 101 Northern and Central Idaho
  Panhandle, Fire Weather Zone 701 Foothills of Northeast
  Washington, Fire Weather Zone 708 Eastern Columbia Basin
  -Palouse -Spokane Area and Fire Weather Zone 709 Lower Palouse
   -Snake River.

* Winds: Southwest 10 to 25 mph. Gusts 20 to 30 mph with local 
  gusts to 35 mph for zone 709 and western zone 708.

* Relative Humidities: 13 to 25 percent.

* Impacts: Any new and existing fires have the potential to spread
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ702-703-706-707-241400-
/O.NEW.KOTX.FW.W.0005.230724T2000Z-230725T0100Z/
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
149 PM PDT Sun Jul 23 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM PDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE COLVILLE
RESERVATION...OKANOGAN VALLEY...WATERVILLE PLATEAU AND THE WESTERN
COLUMBIA BASIN...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 6 PM PDT Monday.

* Affected Area: Fire Weather Zone 702 Colville Reservation, Fire
  Weather Zone 703 Okanogan Valley, Fire Weather Zone 706
  Waterville Plateau and Fire Weather Zone 707 Western Columbia
  Basin.

* Winds: Southwest 20 to 30 mph with gusts up to 40 mph. Winds
  will shift more to the west in the evening.

* Relative Humidities: 13 to 24 percent. Relative humidity values
  will quickly increase after 6 PM.

* Impacts: Any new and existing fires have the potential to spread
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Windy conditions will continue through the evening hours, however
the relative humidity values will increase quickly once the cold
front passes.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
LN
5 follow-up statements
390 
WWUS86 KOTX 240948
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
248 AM PDT Mon Jul 24 2023

...GUSTY WINDS AND DRY CONDITIONS MONDAY...

.A cold front will arrive this afternoon, sliding east throughout
the afternoon and evening. Southwest winds will increase through 
the day becoming gusty Monday afternoon and evening. Temperatures
Monday afternoon will climb into the upper 80s to low 90s with RH
values in the teens to lower twenties. There is a chance for 
isolated lightning strikes, mainly zone 709, eastern 708, and zone
101 Monday night. Gusty winds and dry conditions will continue on
Tuesday with temperatures cooling into the mid 70s to lower 80s.

WAZ702-703-706-707-241800-
/O.CON.KOTX.FW.W.0005.230724T2000Z-230725T0100Z/
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
248 AM PDT Mon Jul 24 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
COLVILLE RESERVATION...OKANOGAN VALLEY...WATERVILLE PLATEAU AND
THE WESTERN COLUMBIA BASIN...

* Affected Area: Fire Weather Zone 702 Colville Reservation 
  (Zone 702), Fire Weather Zone 703 Okanogan Valley (Zone 703), 
  Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire 
  Weather Zone 707 Western Columbia Basin (Zone 707).

* Winds: Southwest 20 to 30 mph. Gusts 30 to 40 mph with local 
  gusts to 45 mph. Winds will shift more to the west in the 
  evening.

* Relative Humidities: 12 to 22 percent. Relative humidity values
  will quickly increase after 6 PM.

* Impacts: Any new and existing fires have the potential to spread
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IDZ101-WAZ701-708-709-241800-
/O.CON.KOTX.FW.W.0005.230724T2000Z-230725T0600Z/
Northern and Central Idaho Panhandle (Zone 101)-
Foothills of Northeast Washington (Zone 701)-
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
248 AM PDT Mon Jul 24 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
EASTERN COLUMBIA BASIN INCLUDING PALOUSE AND SPOKANE AREA...LOWER
PALOUSE AND SNAKE RIVER AREA...AND THE IDAHO PANHANDLE...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101), Fire Weather Zone 701 Foothills of 
  Northeast Washington (Zone 701), Fire Weather Zone 708 Eastern 
  Columbia Basin  -Palouse  -Spokane Area (Zone 708) and Fire 
  Weather Zone 709 Lower Palouse  -Snake River (Zone 709).

* Winds: Southwest 14 to 22 mph. Gusts 25 to 35 mph with local 
  gusts to 40 mph for zone 709 and western zone 708.

* Relative Humidities: 13 to 25 percent.

* Impacts: Any new and existing fires have the potential to spread
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
184 
WWUS86 KOTX 241739
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1039 AM PDT Mon Jul 24 2023

...GUSTY WINDS AND DRY CONDITIONS TODAY...

.A cold front will arrive this afternoon, sliding east through 
the afternoon and evening. Southwest winds will increase through 
the day becoming gusty during the afternoon and evening. 
Temperatures will climb into the upper 80s to low 90s with RH 
values in the teens to lower twenties. There is a chance for 
isolated lightning strikes, mainly for zone 709, eastern 708, and 
zone 101 Monday night. Gusty winds and dry conditions will 
continue on Tuesday with temperatures cooling into the mid 70s to 
lower 80s.

WAZ702-703-706-707-250100-
/O.CON.KOTX.FW.W.0005.230724T2000Z-230725T0100Z/
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
1039 AM PDT Mon Jul 24 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE COLVILLE
RESERVATION...OKANOGAN VALLEY...WATERVILLE PLATEAU AND THE 
WESTERN COLUMBIA BASIN...

* Affected Area: Fire Weather Zone 702 Colville Reservation 
  (Zone 702), Fire Weather Zone 703 Okanogan Valley (Zone 703), 
  Fire Weather Zone 706 Waterville Plateau (Zone 706) and Fire 
  Weather Zone 707 Western Columbia Basin (Zone 707).

* Winds: Southwest 20 to 30 mph. Gusts 30 to 40 mph with local 
  gusts to 45 mph. Winds will shift more to the west in the 
  evening.

* Relative Humidities: 12 to 22 percent. Relative humidity values
  will quickly increase after 6 PM.

* Impacts: Any new and existing fires have the potential to spread
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IDZ101-WAZ701-708-709-250600-
/O.CON.KOTX.FW.W.0005.230724T2000Z-230725T0600Z/
Northern and Central Idaho Panhandle (Zone 101)-
Foothills of Northeast Washington (Zone 701)-
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
1039 AM PDT Mon Jul 24 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN 
COLUMBIA BASIN INCLUDING PALOUSE AND SPOKANE AREA...LOWER PALOUSE 
AND SNAKE RIVER AREA...AND THE IDAHO PANHANDLE...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101), Fire Weather Zone 701 Foothills of 
  Northeast Washington (Zone 701), Fire Weather Zone 708 Eastern 
  Columbia Basin  -Palouse  -Spokane Area (Zone 708) and Fire 
  Weather Zone 709 Lower Palouse  -Snake River (Zone 709).

* Winds: Southwest 15 to 25 mph. Gusts of 30 to 35 mph with local 
  gusts to 40 mph for zone 709 and western zone 708.

* Relative Humidities: 13 to 25 percent.

* Impacts: Any new and existing fires have the potential to spread
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
707 
WWUS86 KOTX 250029
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
529 PM PDT Mon Jul 24 2023

...GUSTY WINDS AND DRY CONDITIONS TODAY...

.Windy conditions will persist into the evening across Eastern
Washington and North Idaho. There is a chance for isolated 
lightning strikes, mainly for zone 709, eastern 708, and zone 101 
tonight. Gusty winds and dry conditions will continue on Tuesday 
with temperatures cooling into the mid 70s to lower 80s.

WAZ702-703-706-707-250130-
/O.CAN.KOTX.FW.W.0005.000000T0000Z-230725T0100Z/
Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)-
Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)-
529 PM PDT Mon Jul 24 2023

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE COLVILLE RESERVATION...OKANOGAN VALLEY...
WATERVILLE PLATEAU AND THE WESTERN COLUMBIA BASIN...

The National Weather Service in Spokane has cancelled the Red
Flag Warning.

While gusty winds will persist into the early evening, relative
humidity has risen to above critical thresholds.

$$

IDZ101-WAZ701-708-709-250600-
/O.CON.KOTX.FW.W.0005.000000T0000Z-230725T0600Z/
Northern and Central Idaho Panhandle (Zone 101)-
Foothills of Northeast Washington (Zone 701)-
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
Lower Palouse - Snake River (Zone 709)-
529 PM PDT Mon Jul 24 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN
COLUMBIA BASIN INCLUDING PALOUSE AND SPOKANE AREA...LOWER PALOUSE
AND SNAKE RIVER AREA...AND THE IDAHO PANHANDLE...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101), Fire Weather Zone 701 Foothills of 
  Northeast Washington (Zone 701), Fire Weather Zone 708 Eastern 
  Columbia Basin  -Palouse  -Spokane Area (Zone 708) and Fire 
  Weather Zone 709 Lower Palouse  -Snake River (Zone 709).

* Winds: Southwest 15 to 25 mph. Gusts of 30 to 35 mph with local
  gusts to 40 mph for zone 709 and western zone 708.

* Relative Humidities: 17 to 30 percent.

* Impacts: Any new or existing fires have the potential to spread
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
467 
WWUS86 KOTX 250447
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
947 PM PDT Mon Jul 24 2023


WAZ701-708-250600-
/O.CAN.KOTX.FW.W.0005.000000T0000Z-230725T0600Z/
Foothills of Northeast Washington (Zone 701)-
Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)-
947 PM PDT Mon Jul 24 2023

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY...

The National Weather Service in Spokane has cancelled the Red
Flag Warning.

Relative humidity has risen to above critical thresholds.

$$

IDZ101-WAZ709-250600-
/O.CON.KOTX.FW.W.0005.000000T0000Z-230725T0600Z/
Northern and Central Idaho Panhandle (Zone 101)-Lower Palouse -
Snake River (Zone 709)-
947 PM PDT Mon Jul 24 2023

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING 
FOR THUNDERSTORMS FOR THE IDAHO PANHANDLE AND LOWER PALOUSE...

* Affected Area: Fire Weather Zone 101 Northern and Central 
  Idaho Panhandle (Zone 101) and Fire Weather Zone 709 Lower 
  Palouse  -Snake River (Zone 709).

* Thunderstorms: Abundant lightning may result in new fire 
  starts.
 
* Outflow Winds: Outflow wind gusts up to 30 to 40 MPH may result
  in fire spread with any new fire starts. 

* Impacts: Lightning may result in new fire starts. Gusty winds
  may result in fire spread with any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
478 
WWUS86 KOTX 250556
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
1056 PM PDT Mon Jul 24 2023


IDZ101-WAZ709-250700-
/O.EXP.KOTX.FW.W.0005.000000T0000Z-230725T0600Z/
Northern and Central Idaho Panhandle (Zone 101)-Lower Palouse -
Snake River (Zone 709)-
1056 PM PDT Mon Jul 24 2023

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING
FOR THUNDERSTORMS FOR THE IDAHO PANHANDLE AND LOWER PALOUSE...

The threat of significant lightning from thunderstorms is shifting
south of the area and this trend is expected to continue tonight.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 23, 10:25 AM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 23, 10:25 AM PDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1025 AM PDT Sun Jul 23 2023

.SYNOPSIS...
Expect hot temperatures for one more day, then the cool down
arrives on Monday. It will be windy for Monday with elevated to
critical fire weather conditions. A few light showers and
lightning is possible late Monday. Dry and breezy for Tuesday.
Temperatures remain near seasonal levels through the work week and
begin to heat up again for the weekend.

&&

.DISCUSSION...
Today: It will be another warm and dry across the Inland Northwest
as a deep low continues to churn off the coast and high pressure
remains anchored over the Northern Rockies. On Saturday, a weak
front tracked through the region cooling the air mass a few
degrees. That cooling will be erased this afternoon as midlevel
flow begins to back in response to the offshore flow edging closer
to the Pac NW. As a result, the air mass will warm a few degrees
pushing temperatures back into the mid to upper 90s and L-C Valley
back over the century mark. We do not anticipate impactful winds
this afternoon but our typical afternoon breezes of 6-10 mph will
be common across the Basin and valleys with infrequent afternoon
gusts near 20 mph. Wind speeds as a whole will be lighter than
those experienced on Saturday. Around sunset, winds will pick down
the Wenatchee River Valley and across Waterville Plateau with
local gusts around 25 mph.

...GUSTY WINDS AND DRY CONDITIONS PROMOTING CRITICAL FIRE WEATHER
CONDITIONS MONDAY...

Monday: A much more energetic weather pattern will arrive early
this work week as the offshore low barrels its way inland
ushering a strong cold front and gusty winds. This has been well
advertised in the ensemble forecast system over the last few days
thus confidence is high. The most impactful element of this system
will be the gusty winds and dry conditions creating an
environment conducive to rapid fire spread for any new or existing
fires. Additionally, the strong winds could result in localized
blowing dust. Thinking this would be more localized and does carry
lower confidence due to uncertainty with agricultural practices
but forecast wind speeds and antecedent conditions suggest this is
something we will need to closely monitor.

Winds will increase slowly Monday morning from the south and southwest
ahead of the cold front which looks to reach the Cascades around
midday. Strongest winds will arrive Monday afternoon and evening
as the front presses through Eastern WA and North Idaho. Sustained
wind speeds of 15-25 mph will be possible during this time with
gusts of 30-35 mph. There is a 30-40% chance for gusts of 40 mph
or stronger over the Waterville Plateau, Vantage Area, and into
the foothills of the Blue Mountains. Wind direction with the front
will shift from south/southwest to west/southwest. Despite the
winds being strong region-wide, fire weather watches have only
been issued for the eastern fire weather zones. This is due to
higher humidity arriving with the frontal passage in Central WA
earlier Monday afternoon. Did notice a slight trend toward lower
RH on the evening model runs but not enough to expand the watches
at this time. This also means that the peak of the winds will
likely be a bit later in the day for North Idaho and extreme
eastern WA.

Greatest risk for patchy blowing dust will be across the Basin and
Waterville Plateau for any fields that may have recently been
worked. Another consideration that we observed last wind event
would be within any fire scars from grass fires and potential for
ash to become airborne.

As for precipitation, there is a 60%-80% chance for measurable rainfall
along the Cascade Crest and good chance for wetting rains. Away
from the crest, the main precipitation threat will come with the
frontal passage and is likely to either equate to brief light
showers or sprinkles. There is a 15% chance for a hundredth of
rainfall in the Idaho Panhandle and mountains near the Canadian
Border, otherwise chances are near 5% or less. When I turn the
dial to 0.05" percentages lower to 5% or less away from the crest.
The one area that I believe stands the best chance will be the
lower Idaho Panhandle roughly from Mullan Pass to Pullman
southward. The front will interact with a pool of midlevel
instability in this area and would not be surprised if some areas
were able to pick up a few hundredths. This is the area that could
also have a few lightning strikes, not something we welcome this
time of year.

Winds will decrease Monday night but remain breezy as cooler air
continues to flood inland. Temperatures on Tuesday will only top
out in the 80s, something we have not experienced in almost two
weeks. Last time Spokane was in the lower 80s was July 11th. Winds
on Tuesday will remain gusty with speeds picking up once again in
the afternoon with gusts of 25 to 35 mph. The air mass will
remain dry with afternoon humidity values dipping back into the
20-30% range keeping fire weather conditions elevated despite the
welcomed cooling. /sb

Wednesday through Sunday: A stationary low off the WA/OR coast is
poised to influence the weekend weather, maintaining temperatures
near normal across the region. The presence of this low-pressure
system will act as a stabilizing factor, preventing significant
temperature fluctuations and providing comfortable conditions for
residents and visitors alike. However, the sustem's proximity will
keep humidity low, creating drier conditions that necessitate
vigilance against potential fire risks. Additionally, the northern
mountains along the Canadian border may experience isolated
showers. Expect daytime highs in the 80s to low 90s, while nighttime
lows generally settle in the 50s. /KM

&&

.AVIATION...
18Z TAFs: VRF conditions will persist through the period with
scattered high level clouds and elevated haze. The southwest flow
aloft will continue to draw up some smoke and haze into the
region from Oregon. Winds should be lighter today with a couple
hours of gustiness this afternoon. Diurnal increase of gap winds
in the lee of the Cascades anticipated this evening.

Heads up, stronger west-southwest winds are on tap on Monday with
a cold front passage. Patchy blowing dust and a few bands of
showers with embedded lightning strikes will be possible. /rfox

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        96  64  89  57  81  52 /   0   0   0  10   0   0
Coeur d'Alene  95  63  89  57  80  52 /   0   0   0  20   0   0
Pullman        93  59  86  52  78  48 /   0   0   0  10   0   0
Lewiston      102  71  97  64  89  61 /   0   0   0  10   0   0
Colville       94  55  89  48  79  43 /   0   0   0  10   0   0
Sandpoint      92  58  88  55  77  48 /   0   0   0  10   0   0
Kellogg        92  67  87  59  76  56 /   0   0   0  20   0   0
Moses Lake     97  60  89  55  84  51 /   0   0   0   0   0   0
Wenatchee      95  64  85  60  81  55 /   0   0  10  20   0   0
Omak           97  62  91  56  85  53 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Monday afternoon through Monday evening
     for Northern and Central Idaho Panhandle (Zone 101).

WA...Fire Weather Watch from Monday afternoon through Monday evening
     for Eastern Columbia Basin  -Palouse  -Spokane Area (Zone
     708)-Foothills of Northeast Washington (Zone 701)-Lower
     Palouse  -Snake River (Zone 709).

&&

Nearby

Red Flag Warnings in Washington, 2023Red Flag Warnings in Idaho, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.